Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 404, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 20, 2005, 10:33 PM CDT for Franklin County, Jefferson County, Lincoln County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 10:33 PM CDT (03:33 UTC)
- Expired
- May 20, 2005, 11:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 210333 SVRJAN MSC037-063-085-210415- /O.NEW.KJAN.SV.W.0404.050521T0333Z-050521T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1033 PM CDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI EASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 1115 PM CDT * AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. SIREN ACTIVATION IS SUGGESTED. THIS STORM WAS LOCATED 9 MILES EAST OF UNION CHURCH...OR ABOUT 15 MILES NORTHWEST OF BROOKHAVEN...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCALL CREEK BY 1105 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SIGNIFICANT DAMAGE. LAT...LON 3170 9049 3170 9081 3136 9082 3136 9047 $$ EEC
1 follow-up statement
000 WWUS54 KJAN 210356 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1055 PM CDT FRI MAY 20 2005 MSC063-210405- /O.CAN.KJAN.SV.W.0404.000000T0000Z-050521T0415Z/ JEFFERSON MS- 1055 PM CDT FRI MAY 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS CANCELLED... LAT...LON 3161 9050 3161 9080 3136 9082 3136 9047 $$ MSC037-085-210415- /O.CON.KJAN.SV.W.0404.000000T0000Z-050521T0415Z/ FRANKLIN MS-LINCOLN MS- 1055 PM CDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR WESTERN LINCOLN AND EASTERN FRANKLIN COUNTIES... AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. SIREN ACTIVATION IS SUGGESTED. THIS STORM WAS LOCATED 5 MILES NORTH OF MCCALL CREEK... OR ABOUT 10 MILES WEST OF BROOKHAVEN...MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MCCALL CREEK BY 1105 PM CDT ARLINGTON AND 9 MILES NORTHWEST OF I-55 EXIT 30 AT BOGUE CHITTO BY 1115 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SIGNIFICANT DAMAGE. LAT...LON 3161 9050 3161 9080 3136 9082 3136 9047 $$ EEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:01 PM CDT, 32 minutes earlier.
Area forecast discussion, May 20, 10:01 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1001 PM CDT FRI MAY 20 2005 .DISCUSSION... ACTIVE EVENING ACROSS CENTRAL MS. BKN BAND OF TS CONTINUES TO MAKE ITS WAY SSW ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA. STILL MAINTAIN A RISK OF SEVERE WIND AND HAIL WITH THESE STORMS AND THE WATCH CONTINUES FOR MOST COUNTIES SOUTH OF THE I-20 CORRIDOR. LITTLE IF ANY ACTIVITY HAS BEEN OBSERVED OVER THE LA PARISHES...WITH THE LOSS OF HEATING AND THE MOST ORGANIZED ACTIVITY WELL INTO MS...HAVE OPTED TO REMOVE NE LA FROM THE SEVERE TS WATCH. HAVE UPDATED THE FORECAST FOR THE LATEST COUNTY REMOVAL AND TO LOWER POPS OVER THE NORTHERN HALF OF THE AREA. IR SAT IMAGERY SHOWING THAT SKIES WILL CLEAR IN THE WAKE OF THE LINE OF STORMS. WITH A QUICK HALF TO ONE INCH OF RAINFALL ACCUMULATION OBSERVED IN QUITE A FEW AREAS THIS EVENING...AM BECOMING INCREASINGLY CONCERNED WITH PATCHY FOG. WILL ASSESS THE SITUATION DURING THE NEXT HOUR AND ISSUE ANOTHER UPDATE...WITH ANOTHER ROUND OF COUNTIES CLEARED WITH THE WATCH. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, May 20, 5:33 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 533 PM CDT FRI MAY 20 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212233- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 533 PM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. A GREATER RISK FOR SEVERE THUNDERSTORMS EXISTS OVER EAST CENTRAL MISSISSIPPI...ALONG EAST OF A LOUISVILLE TO LAUREL LINE. THE PRIMARY RISKS ASSOCIATED WITH STORMS WILL BE DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AN UPPER LEVEL DISTURBANCE AND COLD FRONT ARE MOVING SOUTHEAST TOWARD THE SOUTHERN APPALACHIANS. AHEAD OF THE COLD FRONT...THE AIRMASS IS VERY UNSTABLE...AND FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ESPECIALLY OVER EASTERN PORTIONS OF MISSISSIPPI. THE RISK FOR SEVERE WEATHER WILL GRADUALLY SHIFT SOUTHWARD INTO SOUTHERN MISSISSIPPI AS THE EVENING PROGRESSES...AND SHOULD END OVER THE ENTIRE AREA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI ALONG AND NORTH OF I-20. THE MAIN RISKS WILL BE DAMAGING WINDS AND SMALL HAIL. A COLD FRONT WILL MOVE SOUTH INTO THE NORTHERN PORTIONS OF THE OUTLOOK AREA MONDAY MORNING AND CONTINUE THROUGH THE REMAINDER OF THE OUTLOOK AREA THROUGH THE DAY. THE AIRMASS AHEAD OF THE COLD FRONT WILL BE WARM...MOIST AND MILDLY UNSTABLE. THIS COMBINED WITH THE FORCING ALONG THE FRONT...SUFFICIENT MID LEVEL WINDS AND DEEP LAYER SHEAR SHOULD CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. HAIL WILL BE A SECONDARY THREAT WITH THESE STORMS. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING . FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 20, 7:32 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 732 PM CDT FRI MAY 20 2005 MSZ019-025-027>028-036>037-210145- ATTALA MS-CARROLL MS-HOLMES MS-LEFLORE MS- MONTGOMERY MS-SUNFLOWER MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 304 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 6 COUNTIES IN CENTRAL MISSISSIPPI ATTALA HOLMES IN NORTH CENTRAL MISSISSIPPI CARROLL LEFLORE MONTGOMERY IN NORTHWEST MISSISSIPPI SUNFLOWER THIS INCLUDES THE CITIES OF...GREENWOOD...KOSCIUSKO...DURANT... TCHULA...LEXINGTON...PICKENS...GOODMAN...WINONA...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON AND CARROLLTON. MSZ029>033-038>039-210145- CHOCTAW MS-CLAY MS-LOWNDES MS-NOXUBEE MS-OKTIBBEHA MS- WEBSTER MS-WINSTON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 302 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 7 COUNTIES IN CENTRAL MISSISSIPPI CHOCTAW IN EAST CENTRAL MISSISSIPPI NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS...MACON... BROOKSVILLE...STARKVILLE...ACKERMAN...WEIR...EUPORA...MABEN... MATHISTON AND LOUISVILLE. ARZ074>075-LAZ007>009-015>016-023>026- -MSZ034>035-040>044-047>050-053>056-059>065-072>074-210600- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- CLAIBORNE MS-COPIAH MS-COVINGTON MS-FORREST MS- FRANKLIN MS-HINDS MS-HUMPHREYS MS-ISSAQUENA MS- JEFFERSON MS-JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS- LEAKE MS-LINCOLN MS-MADISON MS-MARION MS-RANKIN MS- SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-WARREN MS- WASHINGTON MS-YAZOO MS- SEVERE THUNDERSTORM WATCH NUMBER 304 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 25 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN NORTHWEST MISSISSIPPI WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...TALLULAH... BROOKHAVEN...WINNSBORO...ROLLING FORK...ANGUILLA...NATCHEZ... MAGEE...MENDENHALL...PEARL...BRANDON...RICHLAND...FOREST... MORTON...RAYVILLE...DELHI...HATTIESBURG...TAYLORSVILLE... RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY... JACKSON...PORT GIBSON...VICKSBURG...MAYERSVILLE... LAKE PROVIDENCE...PRENTISS...BASSFIELD...DERMOTT...LAKE VILLAGE... EUDORA...COLUMBIA...BELZONI...ISOLA...BASTROP... WEST HATTIESBURG...LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON... GREENVILLE...FAYETTE...COLLINS...MOUNT OLIVE...BUDE...ROXIE... MEADVILLE...CARTHAGE...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF. MSZ045>046-051>052-057>058-066-210400- CLARKE MS-JASPER MS-JONES MS-KEMPER MS-LAUDERDALE MS- NESHOBA MS-NEWTON MS- SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON IN SOUTHEAST MISSISSIPPI JONES THIS INCLUDES THE CITIES OF...LAUREL...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR... CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA... PEARL RIVER AND MERIDIAN.
Local storm report, May 20, 8:18 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 15 W MERIDIAN 32.38N 88.97W
05/20/2005 0.50 INCH NEWTON MS EMERGENCY MNGR
HAIL REPORTED ABOUT 15 MILES WEST OF MERIDIAN IN LOST
GAP.
&&
WESTERLocal storm report, May 20, 8:37 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 5 W YAZOO CITY 32.86N 90.49W
05/20/2005 YAZOO MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN ALONG OLD HIGHWAY
49.
&&
WESTERSpecial weather statement, May 20, 8:45 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 845 PM CDT FRI MAY 20 2005 ARZ074>075-MSZ034>035-044-210245- ASHLEY AR-CHICOT AR-HUMPHREYS MS-LEAKE MS- WASHINGTON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 304 FOR THE FOLLOWING AREAS IN ARKANSAS THIS CANCELS 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN MISSISSIPPI THIS CANCELS 3 COUNTIES IN CENTRAL MISSISSIPPI HUMPHREYS LEAKE IN NORTHWEST MISSISSIPPI WASHINGTON THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT... HAMBURG...WEST CROSSETT...CARTHAGE...DERMOTT...LAKE VILLAGE... EUDORA...BELZONI...ISOLA AND GREENVILLE. MSZ045>046-051>052-210245- KEMPER MS-LAUDERDALE MS-NESHOBA MS-NEWTON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 302 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 4 COUNTIES IN EAST CENTRAL MISSISSIPPI KEMPER LAUDERDALE NESHOBA NEWTON THIS INCLUDES THE CITIES OF...NEWTON...UNION...DECATUR... CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA... PEARL RIVER AND MERIDIAN. LAZ007>009-015>016-023>026-MSZ040>043-047>050-053>056-059>065-072>074-210600- CATAHOULA LA-CONCORDIA LA-EAST CARROLL LA-FRANKLIN LA- MADISON LA-MOREHOUSE LA-RICHLAND LA-TENSAS LA- WEST CARROLL LA-ADAMS MS-CLAIBORNE MS-COPIAH MS- COVINGTON MS-FORREST MS-FRANKLIN MS-HINDS MS- ISSAQUENA MS-JEFFERSON MS-JEFFERSON DAVIS MS-LAMAR MS- LAWRENCE MS-LINCOLN MS-MADISON MS-MARION MS-RANKIN MS- SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-WARREN MS- YAZOO MS- SEVERE THUNDERSTORM WATCH NUMBER 304 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 22 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... TALLULAH...BROOKHAVEN...BASTROP...ROLLING FORK...ANGUILLA... NATCHEZ...MAGEE...MENDENHALL...PEARL...BRANDON...RICHLAND... FOREST...MORTON...RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH... CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...FAYETTE... PORT GIBSON...VICKSBURG...MAYERSVILLE...LAKE PROVIDENCE... PRENTISS...BASSFIELD...COLUMBIA...WINNSBORO...WEST HATTIESBURG... LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON...JACKSON... COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...HATTIESBURG... OAK GROVE...EPPS...VIDALIA...FERRIDAY...WEST FERRIDAY... JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF. MSZ057>058-066-210400- CLARKE MS-JASPER MS-JONES MS- SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 3 COUNTIES IN EAST CENTRAL MISSISSIPPI CLARKE JASPER IN SOUTHEAST MISSISSIPPI JONES THIS INCLUDES THE CITIES OF...LAUREL...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL AND SHUBUTA.
Local storm report, May 20, 9:09 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
909 PM CDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG PEARL 32.27N 90.11W
05/20/2005 RANKIN MS AMATEUR RADIO
REPORT OF SHEDS BLOWN DOWN, SKIRTING TORN OFF TRAILERS,
PINE TREE BROKEN OFF ABOUT 16 FEET ABOVE GROUND AND HOUSE
TRAILER MOVED OFF SUPPORT BLOCKS IN THE HIGHLAND TRAILER
PARK. ONE REPORT OF A TREE WITH A 2 INCH DIAMETER
SNAPPED.
&&
WESTERSpecial weather statement, May 20, 9:41 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 941 PM CDT FRI MAY 20 2005 LAZ007>009-015>016-023>026-MSZ040>043-050-210345- CATAHOULA LA-CONCORDIA LA-EAST CARROLL LA-FRANKLIN LA- MADISON LA-MOREHOUSE LA-RICHLAND LA-TENSAS LA- WEST CARROLL LA-ISSAQUENA MS-MADISON MS-SCOTT MS- SHARKEY MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 304 FOR THE FOLLOWING AREAS IN LOUISIANA THIS CANCELS 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS CANCELS 5 COUNTIES IN CENTRAL MISSISSIPPI MADISON SCOTT YAZOO IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... TALLULAH...WINNSBORO...ROLLING FORK...ANGUILLA...FOREST... MORTON...RAYVILLE...DELHI...YAZOO CITY...MAYERSVILLE... LAKE PROVIDENCE...BASTROP...OAK GROVE...EPPS...VIDALIA... FERRIDAY...WEST FERRIDAY...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH AND WATERPROOF. MSZ057>058-210345- CLARKE MS-JASPER MS- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 302 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS CANCELS 2 COUNTIES IN EAST CENTRAL MISSISSIPPI CLARKE JASPER THIS INCLUDES THE CITIES OF...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL AND SHUBUTA. MSZ047>049-053>056-059>065-072>074-210600- ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS- FORREST MS-FRANKLIN MS-HINDS MS-JEFFERSON MS- JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS-LINCOLN MS- MARION MS-RANKIN MS-SIMPSON MS-SMITH MS-WARREN MS- SEVERE THUNDERSTORM WATCH NUMBER 304 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 17 COUNTIES IN CENTRAL MISSISSIPPI COPIAH HINDS RANKIN SIMPSON SMITH IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ...MAGEE... MENDENHALL...PEARL...BRANDON...RICHLAND...TAYLORSVILLE... RALEIGH...CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE... PORT GIBSON...VICKSBURG...PRENTISS...BASSFIELD...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...MONTICELLO...NEW HEBRON... JACKSON...COLLINS...MOUNT OLIVE...BUDE...ROXIE... MEADVILLE AND HATTIESBURG. MSZ066-210400- JONES MS- SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 1 COUNTY IN SOUTHEAST MISSISSIPPI JONES THIS INCLUDES THE CITIES OF...LAUREL.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 57 min |
| May 20, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 53 min |
| May 20, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 30 min |
| May 20, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 56 min |
| May 20, 8:29 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 61 min |
| May 20, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 44 min |
| May 20, 8:59 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| May 20, 9:07 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 53 min |
| May 20, 9:16 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 119 min |
| May 20, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
| May 20, 9:56 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar | 49 min |
| May 20, 10:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 28 min |
| May 20, 10:50 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
| May 20, 11:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.